Alert archive / Arizona / Blowing Dust Advisories in 2021
Blowing Dust Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this blowing dust advisory at Jul 8, 2021, 11:39 AM MST for Pima County, Pinal County, Arizona. It took effect at Jul 8, 2021, 5:00 PM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2021, 11:39 AM MST (18:39 UTC)
- In effect from
- Jul 8, 2021, 5:00 PM MST
- Expired
- Jul 8, 2021, 8:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
867 WWUS75 KTWC 081839 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1139 AM MST Thu Jul 8 2021 AZZ501-502-505-090300- /O.NEW.KTWC.DU.Y.0006.210709T0000Z-210709T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 1139 AM MST Thu Jul 8 2021 ...BLOWING DUST ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... * WHAT...Areas of visibility between one quarter mile and one mile in blowing dust is expected due thunderstorm outflows. * WHERE...Western Pima County, Tohono O'odham Nation and South Central Pinal County. * WHEN...From 5 PM this afternoon to 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for the possibility of a sudden drop in visibility, especially along I-10 northwest of Marana. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
577 WWUS75 KTWC 090303 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 803 PM MST Thu Jul 8 2021 AZZ501-502-505-090415- /O.EXP.KTWC.DU.Y.0006.000000T0000Z-210709T0300Z/ Western Pima County-Tohono O'odham Nation- South Central Pinal County- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, and Picacho Peak State Park 803 PM MST Thu Jul 8 2021 ...BLOWING DUST ADVISORY HAS EXPIRED... The threat for blowing dust had ended. Thus, the advisory was allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 8, 9:37 AM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 8, 9:37 AM MST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 937 AM MST Thu Jul 8 2021 .SYNOPSIS...We'll keep enough moisture around for isolated to scattered thunderstorms the next few days, with temperatures running several degrees above average for much of the area. Conditions look favorable for an increase in thunderstorm chances by early next week. && .DISCUSSION...Another low grade monsoon day, meaning some convection affecting a few locations but certainly not a lot of activity. Morning sounding is just a touch drier than yesterday, however not significantly so, and the mid level inversion is still in place although a bit lower in altitude and just a tad stronger. The flow aloft is a bit more easterly than 24 hours ago so the main focus of any convection off the Rim will head to the west-southwest, primarily affecting areas fairly well north of a Safford to Tucson line with portions of Pinal county a problem. The convection will be late to start again with our forecast area likely affected during the evening hours. Some concern for outflow generated dust, but similar to last night feel that given the time of day and trajectory mainly north of our area, it is not a large concern at this time. Other area to watch for is central and western Pima county, basically the Tohono O'odham Nation westward. MU Cape and moisture are very high out there although with a lack of terrain forcing it will be difficult to get convection going despite sunshine. If/once it does the main concern there would be heavy rainers. Thankfully storms shouldn't be all that slow moving as the head toward the west which will help to mitigate this a bit. No updates planed at this time. && .AVIATION...Valid through 09/12Z. SCT clouds 8k-12k ft MSL through the period except SCT-BKN with layers above at times in the afternoon and evening. Isolated SHRA/TSRA. Wind gusts to 40 kts possible near any TSRA. Otherwise, surface winds generally out of the east and south at 5-10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Today and Friday best storm chances will be over the T.O. Nation and White Mountains, then along the international border and White Mountains over the weekend. Next week additional moisture begins to move back in leading to better storm chances area wide. Min RH values will generally be in the 15-25 percent range for lower elevations through early next week with very good overnight recoveries before increasing by Tuesday. Gusty east winds at times today, otherwise generally winds will be light and follow normal daily trends when not influenced by storms. && .PREV DISCUSSION... /issued 244 AM MST Thu Jul 8 2021/ DISCUSSION...Our pattern of increasing moisture from outflows in the evening hours with plenty of room to mix out in the afternoons will continue. Combined with relatively warm mid levels as high pressure rebuilds over the region, and this will result in overall below average thunderstorm coverage into the weekend (aside from some active evenings depending on steering flow and subsequent outflow propagation). A surge from the gulf and direct outflow from Sonora is underway as expected. 20kts up to 4k ft deep showing on the KYUX VWP. Yuma surface dewpoint has responded with a 12 degree jump compared to yesterday, up to 70 at this hour. Even with periodic surge activity, we will struggle to maintain typical Monsoon level thunderstorm coverage for much of our area for the time being, with deepest moisture in western areas. By early next week we expect to return to deep monsoon thunderstorm activity even without the high in a favorable position. Sustained deep surge for fuel and easterly wave activity to help organize things. Conditions continue to look more favorable for strong wet microburst activity by Monday or Tuesday. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Cerniglia Aviation...Rasmussen Fire Weather....Rasmussen Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Blowing Dust Advisories in Arizona, 2021Every blowing dust advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.